Alert archive / California / Wind Advisories in 2020
Wind Advisory 8, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 15, 2020, 12:57 PM PST. It took effect at Jan 16, 2020, 7:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 12:57 PM PST (20:57 UTC)
- In effect from
- Jan 16, 2020, 7:00 AM PST
- Expired
- Jan 17, 2020, 7:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
424 WWUS76 KHNX 152057 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1257 PM PST Wed Jan 15 2020 CAZ196-198-199-160500- /O.NEW.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1257 PM PST Wed Jan 15 2020 ...A WIND ADVISORY IS IN EFFECT FROM 4 PM PST THURSDAY AFTERNOON UNTIL 7 AM PST FRIDAY MORNING... * WHAT...Sustained southwest to west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley, and Kern County Desert, including the towns of Mojave and Inyokern. * WHEN...Valid from 4 PM PST Thursday afternoon until 7 AM PST Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-160500- /O.NEW.KHNX.WI.Y.0008.200116T1500Z-200117T0300Z/ West Side Hills- Including the cities of Avenal, Coalinga, and San Luis Reservoir 1257 PM PST Wed Jan 15 2020 ...A WIND ADVISORY IS IN EFFECT FROM 7 AM PST THURSDAY MORNING UNTIL 7 PM PST THURSDAY EVENING... * WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...West Side Hills. * WHEN...Valid from 7 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles, such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 33, Highway 41, Highway 46, Highway 152 through Pacheco Pass, and Highway 198 west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
6 follow-up statements
915 WWUS76 KHNX 160435 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 835 PM PST Wed Jan 15 2020 CAZ196-198-199-161300- /O.CON.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 835 PM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 7 AM PST FRIDAY... * WHAT...Sustained southwest to west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley, and Kern County Desert, including the towns of Mojave and Inyokern. * WHEN...Valid from 4 PM PST Thursday afternoon until 7 AM PST Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-161300- /O.CON.KHNX.WI.Y.0008.200116T1500Z-200117T0300Z/ West Side Hills- Including the cities of Avenal, Coalinga, and San Luis Reservoir 835 PM PST Wed Jan 15 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY ABOVE 4000 FEET... * WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...West Side Hills. * WHEN...Valid from 7 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles, such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 33, Highway 41, Highway 46, Highway 152 through Pacheco Pass, and Highway 198 west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
189 WWUS76 KHNX 161105 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 305 AM PST Thu Jan 16 2020 CAZ196-198-199-162000- /O.CON.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 305 AM PST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY... * WHAT...Sustained southwest to west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley, and Kern County Desert, including the towns of Mojave and Inyokern. * WHEN...Valid from 4 PM PST Thursday afternoon until 7 AM PST Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-162000- /O.CON.KHNX.WI.Y.0008.200116T1500Z-200117T0300Z/ West Side Hills- Including the cities of Avenal, Coalinga, and San Luis Reservoir 305 AM PST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING ABOVE 4000 FEET... * WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...West Side Hills. * WHEN...Valid from 7 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles, such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 33, Highway 41, Highway 46, Highway 152 through Pacheco Pass, and Highway 198 west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
063 WWUS76 KHNX 161942 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1142 AM PST Thu Jan 16 2020 CAZ196-198-199-170300- /O.CON.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1142 AM PST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST FRIDAY... * WHAT...Sustained southwest to west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley, and Kern County Desert, including the towns of Mojave and Inyokern. * WHEN...Valid from 4 PM PST this afternoon until 7 AM PST Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ179-170300- /O.CON.KHNX.WI.Y.0008.000000T0000Z-200117T0300Z/ West Side Hills- Including the cities of Avenal, Coalinga, and San Luis Reservoir 1142 AM PST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...West Side Hills. * WHEN...Valid until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles, such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Interstate 5, Highway 33, Highway 41, Highway 46, Highway 152 through Pacheco Pass, and Highway 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
707 WWUS76 KHNX 170244 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 644 PM PST Thu Jan 16 2020 CAZ179-170345- /O.CAN.KHNX.WI.Y.0008.000000T0000Z-200117T0300Z/ West Side Hills- Including the cities of Avenal, Coalinga, and San Luis Reservoir 644 PM PST Thu Jan 16 2020 ...WIND ADVISORY IS CANCELLED... Winds across the area have decreased, therefore the advisory has been expired. $$ CAZ196-198-199-171045- /O.CON.KHNX.WI.Y.0008.000000T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 644 PM PST Thu Jan 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * WHAT...Sustained southwest to west winds 20 to 30 mph, with gusts near 55 mph expected. * WHERE...Tehachapi Area, Indian Wells Valley, and Kern County Desert, including the towns of Mojave and Inyokern. * WHEN...Valid from 4 PM PST this afternoon until 7 AM PST Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
096 WWUS76 KHNX 171035 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 235 AM PST Fri Jan 17 2020 CAZ196-198-199-171500- /O.CON.KHNX.WI.Y.0008.000000T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 235 AM PST Fri Jan 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Sustained southwest to west winds 20 to 30 mph, with gusts near 55 mph. * WHERE...Tehachapi Area, Indian Wells Valley, and Kern County Desert, including the towns of Mojave and Inyokern. * WHEN...Valid until 7 AM PST Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Strong wind gusts may blow down tree limbs and power lines. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
090 WWUS76 KHNX 171442 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 642 AM PST Fri Jan 17 2020 CAZ196-198-199-171545- /O.EXP.KHNX.WI.Y.0008.000000T0000Z-200117T1500Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 642 AM PST Fri Jan 17 2020 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds are diminishing across the area. Thus, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:24 AM PST, 9 hours 33 minutes earlier.
Area forecast discussion, Jan 15, 3:24 AM PST, 9 hours 33 minutes before
Area Forecast Discussion National Weather Service Hanford CA 324 AM PST Wed Jan 15 2020 .SYNOPSIS... Near freezing temperatures are expected in the San Joaquin Valley tonight. The next storm system will be responsible for mountain snow and valley rain Thursday afternoon and Thursday night. Dry weather will return to Central California Friday and persist through Monday. Another weather system will move through Tuesday and Wednesday bringing mountain snow. && .DISCUSSION... High pressure will build in over the region today with upslope clouds along west and north facing slopes of the Sierra and Kern county mountains. After a chilly start this morning we will see seasonal temperatures today across CENCAL. Clouds will increase across the area in advance of an approaching cold front that is associated with a "bombogensis" system off the WA/OR coast. Decent moisture is associated with the front but it is not a true AR event due to lack of deep tropical moisture. This will be a cold system and snow levels will be around 4000 feet. Low pressure has dropped from 1010mb low around 00z Wed to around 988mb by 12z Wed. That is around 22mb in 12 hours! The storm will drift north off the WA coast by this afternoon and is expected to drop another 13mb to around 975mb by 00z Thursday. PAC NW will get hit hard with this storm. The front will push through on Thursday and Thursday night. Heavy snow...up to 2 feet with a few isolated amounts up to 3 feet in the high county is expected. Much needed rain is forecast in the SJV...manly in the afternoon on Thursday. Most areas in the SJV will see 0.25 to 0.50 inches of rain with the frontal passage. South valley will see lesser amounts of 0.10 to 0.25 inches. Rain will change over to snow behind the front as cold air moves into the foothills. Snow levels will drop to around 3500 feet behind the front and we could see some light snow in the Oakhurst area in the foothills. Another concern is that we will be monitoring is the potential for accumulating snow on the I-5 Grapevine pass and the SR58 highway through the Kern county mountains late Thursday night and into Friday morning. Current forecast snow amounts are 2 to 4 inches above 5000 feet...however we may see an inch or two down to pass level. Once the front moves through on Friday morning, we are expecting some residual upslope clouds along the Sierra foothills and north facing slopes of the Kern county mountains on Friday. Some light precip is still possible in the Kern county mountains as upslope forcing could be enough to keep the precip going on Friday morning. Cold ridge of high pressure will build in over the region for the holiday weekend with temperatures slightly below normal for this time of year. Patchy fog is possible each night this weekend with good radiational cooling conditions expected. Another cold front is forecast to move in just north of the forecast area on Monday and could produce a few snow showers in the Sierra. The front will weaken as it moves south early on Tuesday morning. Light precip is possible on Tuesday mainly north of Kings and Tulare counties...however confidence is not very high with the timing of the cold front. By Wednesday we are looking at the front dissipating and high pressure taking over. The GFS and ECM are not in very good agreement with the extended beyond Monday. && .AVIATION... MVFR visibilities in mist are likely at MCE, MER, FAT, and VIS into Wednesday morning. Otherwise VFR are expected through the next 24 hours. && .AIR QUALITY ISSUES... On Wednesday January 15 2020... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 10 AM Thursday to 4 AM PST Friday for CAZ192>195. && public...JDB aviation....JDB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 12:59 PM PST | Winter Weather Advisory | HNX | 37 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.